Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 91, NWS Mobile, AL

December 3, 2010

NWS Mobile, AL issued this red flag warning at Dec 3, 2010, 8:02 AM EST. It took effect at Dec 3, 2010, 1:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 3, 2010, 8:02 AM EST (13:02 UTC)
In effect from
Dec 3, 2010, 1:00 PM EST
Expired
Dec 3, 2010, 6:00 PM EST
In force
5 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

270 
WWUS84 KMOB 031302
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
702 AM CST FRI DEC 3 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON FOR THE WESTERN FLORIDA PANHANDLE DUE TO LONG DURATION
RELATIVE HUMIDITIES BELOW 35 PERCENT...

.HIGH PRESSURE WILL CONTINUE OVER THE AREA TODAY. OVER THE SOUTHEAST
STATES WILL MOVE EAST THROUGH FRIDAY. THIS HIGH WILL CONTINUE TO
BRING COOLER AND DRY CONDITIONS TO THE AREA. A LIGHT EASTERLY WIND
WILL GRADUALLY BRING SLIGHTLY HIGHER DEWPOINTS IN FROM THE WEST...BUT
WITH AFTERNOON HIGH TEMPERATURES REACHING THE MID 60S...SHOULD HAVE A
4 OR 5 HOUR PERIOD THIS AFTERNOON WITH RELATIVE HUMIDITIES BELOW 35
PERCENT...EXCEPT ALONG THE IMMEDIATE COAST. 

FLZ003-005-032300-
/O.UPG.KMOB.FW.A.0080.101203T1800Z-101203T2300Z/
/O.NEW.KMOB.FW.W.0091.101203T1800Z-101203T2300Z/
INLAND SANTA ROSA-INLAND OKALOOSA-
702 AM CST FRI DEC 3 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

AFTERNOON RELATIVE HUMIDITIES WILL DROP BELOW 35 PERCENT FOR A 4 OR 5
HOUR PERIOD THIS AFTERNOON. 

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FLZ001-002-004-006-032300-
/O.NEW.KMOB.FW.W.0091.101203T1800Z-101203T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-
702 AM CST FRI DEC 3 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON. 

AFTERNOON RELATIVE HUMIDITIES WILL DROP BELOW 35 PERCENT FOR A 4 OR 5
HOUR PERIOD THIS AFTERNOON...EXCEPT ALONG THE IMMEDIATE COASTAL AREAS
WHERE AFTERNOON RELATIVE HUMIDITIES WILL BE IN THE MID AND UPPER 30S. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
1 follow-up statement
977 
WWUS84 KMOB 031853
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1253 PM CST FRI DEC 3 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON FOR THE WESTERN FLORIDA PANHANDLE DUE TO LONG DURATION
RELATIVE HUMIDITIES BELOW 35 PERCENT...

.HIGH PRESSURE WILL CONTINUE OVER THE AREA TODAY. WITH AFTERNOON
HIGH TEMPERATURES REACHING THE MID 60S...THERE SHOULD BE A 4 OR 5
HOUR PERIOD THIS AFTERNOON WITH RELATIVE HUMIDITIES BELOW 35
PERCENT...EXCEPT ALONG THE IMMEDIATE COAST.

FLZ003-005-032300-
/O.UPG.KMOB.FW.A.0080.000000T0000Z-101203T2300Z/
/O.NEW.KMOB.FW.W.0091.101203T1853Z-101203T2300Z/
INLAND SANTA ROSA-INLAND OKALOOSA-
1253 PM CST FRI DEC 3 2010

...RED FLAG WARNING IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

AFTERNOON RELATIVE HUMIDITIES WILL DROP BELOW 35 PERCENT FOR A 4 OR 5
HOUR PERIOD THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE ENHANCED FIRE
GROWTH POTENTIAL.

&&

$$

FLZ001-002-004-006-032300-
/O.NEW.KMOB.FW.W.0091.101203T1853Z-101203T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-
1253 PM CST FRI DEC 3 2010

...RED FLAG WARNING IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

AFTERNOON RELATIVE HUMIDITIES WILL DROP BELOW 35 PERCENT FOR A 4 OR 5
HOUR PERIOD THIS AFTERNOON...EXCEPT ALONG THE IMMEDIATE COASTAL AREAS
WHERE AFTERNOON RELATIVE HUMIDITIES WILL BE IN THE MID AND UPPER 30S. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE ENHANCED FIRE
GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Dec 3, 5:49 AM EST, 2 hours 13 minutes earlier.

Area forecast discussion, Dec 3, 5:49 AM EST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
449 AM CST FRI DEC 3 2010

.SHORT TERM (TODAY AND TONIGHT)...DRY WEATHER WILL CONTINUE ACROSS
THE GULF COAST THROUGH TONIGHT AS HIGH PRESSURE MOVES ACROSS THE
REGION. THICKNESS VALUES WILL ALSO INCREASE BY THIS
AFTERNOON...LEADING TO TEMPERATURES THAT WILL BE A FEW DEGREES
WARMER THAN YESTERDAY. HIGHS WILL BE IN THE LOW TO MID 60S TODAY
UNDER CLEAR SKIES. THE SFC HIGH WILL MOVE EAST OF THE AREA
TONIGHT...ALLOWING A WEAK SOUTHERLY FLOW TO DEVELOP. THIS WILL KEEP
LOWS TONIGHT WARMER THAN THE PAST SEVERAL NIGHTS IN THE LOW TO MID
40S. 13/JC

(SATURDAY AND SUNDAY)...LOW PRESSURE WILL MOVE OUT OF MISSOURI...
ACROSS TENNESSEE AND INTO THE CAROLINAS ON SATURDAY WITH TRAILING
COLD FRONT MOVING ACROSS THE SOUTHEASTERN STATES. THIS FRONT WILL BE
MOVING INTO OUR NORTHWESTERN FCST AREA BY LATE SATURDAY...AND IS
EXPECTED TO MOVE SOUTH OF THE AREA AND OUT OVER THE GULF BY AROUND
06Z SUNDAY. THE DRY AIRMASS CURRENTLY OVER THE REGION IS NOT EXPECTED
TO RECOVER MUCH AS THIS FRONTAL PASSES ACROSS THE REGION AS WEAK
SOUTHERLY FLOW IN ADVANCE OF THE BOUNDARY WILL BE SHORT LIVED. AS A
RESULT...WILL ONLY BE LOOKING AT ISOLATED COVERAGES OF MAINLY LIGHT
RAIN SHOWERS WITH THE PASSAGE OF THIS SYSTEM ON SATURDAY AND SATURDAY
NIGHT. AFTER INCREASED CLOUD COVER WITH THE PASSAGE OF THE FRONT ON
SATURDAY AND SATURDAY NIGHT...LOOK FOR SKIES TO CLEAR AGAIN IN THE
WAKE OF THE FRONT ON SUNDAY. HIGH TEMPERATURES ON SATURDAY EXPECTED
TO BE IN THE UPPER 60S INLAND AND THE LOWER 70S OVER THE COASTAL
COUNTIES...WITH LOWS SATURDAY NIGHT RANGING FROM THE MID 30S OVER THE
FAR NORTHERN ZONES...UPPER 30S AND LOWER 40S ELSEWHERE...EXCEPT FOR
MID TO UPPER 40S ALONG THE IMMEDIATE COAST. COOLER ON SUNDAY AFTER
THE FRONT PASSES...WITH HIGHS IN THE LOW TO MID 50S AREA WIDE. 12/DS

&&

.LONG TERM (MONDAY THROUGH THURSDAY)...LARGE UPPER TROF OVER THE
EASTERN SEABOARD WILL ALLOW A COLD DOME OF SFC HIGH PRESSURE TO BUILD
SOUTH OUT OF THE UPPER PLAINS SATES EARLY MONDAY AND INTO THE
SOUTHEASTERN SATES BY EARLY THURSDAY. WITH THIS...VERY COOL/COLD
PATTERN WILL CONTINUE...WITH BELOW NORMAL TEMPERATURES EXPECTED
THROUGH THE PERIOD. DAYTIME HIGHS WILL GENERALLY BE IN THE 50S...WITH
OVERNIGHT LOWS RANGING FROM THE LOWER 20S OVER INTERIOR ZONES TO THE
LOW/MID 30S ALONG THE COAST. ALTHOUGH SFC HIGH PRESSURE WILL BE
BUILDING OVER THE AREA...MODELS (GFS AND ECMWF) ARE INDICATING AN
UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE BASE OF THE LARGE UPPER
TROF SOMETIME AROUND TUESDAY NIGHT. FOR NOW WILL JUST MENTION AN
INCREASE IN CLOUDS IN FCST AS WE WAIT FOR LATER MODEL RUNS TO BETTER
DEFINE THIS. 12/DS

&&

.AVIATION (12Z ISSUANCE)...VFR CONDITIONS EXPECTED THROUGH THE TAF
FCST PERIOD. 13/JC

&&

.MARINE...HIGH PRESSURE OVER THE SOUTHEASTERN STATES  AND THE
NORTHERN GULF WILL DRIFT SLOWLY SOUTH THROUGH SATURDAY BRINGING
LIGHT...TO AT TIMES MODERATE WINDS OVER THE MARINE AREA THROUGH THE
EARLY PART OF THE WEEKEND. A COLD FRONT WILL MOVE SOUTH ACROSS THE
MARINE AREA SATURDAY NIGHT AND SUNDAY. IN THE WAKE OF THE FRONT...
STRONG NORTHERLY FLOW AND BUILDING SEAS CAN BE EXPECTED. 13/JC

&&

.FIRE WEATHER...A RED FLAG WARNING IS NOW IN EFFECT FOR ALL OF THE
WESTERN FLORIDA PANHANDLE FOR TODAY AS AFTERNOON RELATIVE HUMIDITY
VALUES ARE EXPECTED TO DROP TO THE LOWER 30S FOR ABOUT 5 HOURS OR SO
ACROSS MOST OF THE AREA THIS AFTERNOON...EXCEPT FOR ALONG THE
IMMEDIATE BEACHES. HUMIDITIES WILL BE HIGHER AND ABOVE CRITICAL
LEVELS ON SATURDAY AS A FRONTAL SYSTEM APPROACHES FROM THE WEST. 12/DS

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      65  45  71  42 /  00  00  10  20
PENSACOLA   64  47  70  44 /  00  00  05  20
DESTIN      62  47  68  47 /  00  00  05  20
EVERGREEN   65  38  69  39 /  00  00  10  20
WAYNESBORO  65  42  69  37 /  00  00  20  20
CAMDEN      63  39  67  34 /  00  00  20  20
CRESTVIEW   66  37  72  43 /  00  00  05  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM NOON FRIDAY TO 5 PM FRIDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Dec 3, 6:00 AM EST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CST FRI DEC 3 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-041200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
500 AM CST FRI DEC 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI...AS WELL AS FOR THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THERE IS AN INCREASED RISK OF WILDFIRES ACROSS THE WESTERN FLORIDA
PANHANDLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER COLD FRONT WILL MOVE ACROSS THE REGION SATURDAY NIGHT AND
SUNDAY. ONLY A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS EXPECTED
WITH THIS FRONTAL PASSAGE...BUT TEMPERATURES WILL COOL ONCE AGAIN...
WITH OVERNIGHT LOWS NEAR FREEZING BY EARLY NEXT WEEK. A POSSIBILITY
OF LOW TEMPERATURES IN THE LOWER 20S FOR THE NORTHERN SECTIONS BY
THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.